Alert archive / North Dakota / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 56, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 24, 2003, 9:39 PM CDT for LaMoure County, Stutsman County, North Dakota. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2003, 9:39 PM CDT (02:39 UTC)
- Expired
- Jun 24, 2003, 10:15 PM CDT
- In force
- 36 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
Counties LaMoure County, ND, Stutsman County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 122 km from the middle of the area, began a volume at 02:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 2.7 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 805 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 285 m²/s²
- 0-3 km storm-relative helicity
- 775 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
037
WUUS53 KBIS 250239
SVRBIS
NDC045-093-250315-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
932 PM CDT TUE JUN 24 2003
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN LAMOURE COUNTY IN SOUTHEAST NORTH DAKOTA
SOUTHEASTERN STUTSMAN COUNTY IN SOUTHEAST NORTH DAKOTA
WESTERN BARNES COUNTY IN SOUTHEAST NORTH DAKOTA
* UNTIL 1015 PM CDT
* AT 932 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 16 MILES NORTH OF MARION TO 7
MILES SOUTHWEST OF BERLIN...OR FROM 13 MILES SOUTHEAST OF JAMESTOWN
TO 40 MILES SOUTH OF JAMESTOWN...MOVING NORTHEAST AT 20 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
MARION NOW
DICKEY...BERLIN AT 950 PM CDT
LA MOURE AT 1005 PM CDT
GRAND RAPIDS AT 1010 PM CDT
LAW ENFOREMENT REPORTED A POSSIBLE WALL CLOUD IN THE VICINITY OF THE
TOWN OF MARION AND STRONG WINDS AROUND MONTPELIER.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.
LAT...LON 4686 9852 4629 9870 4631 9806 4695 9808
4696 9841
$$
JENSEN
&What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:00 PM CDT, 7 hours 39 minutes earlier.
Area forecast discussion, Jun 24, 2:00 PM CDT, 7 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 200 PM CDT TUE JUN 24 2003 EARLY AFTERNOON H20 VAPOR IMAGERY SHOWS WELL THE UPPER LVL TROUGH BEGINNING TO EJECT NORTHEASTWARD FROM THE GREAT BASIN. THIS FEATURE WILL CONTINUE NORTHEAST AND MAKE CHANCES OF PRECIP AS WELL AS POTENTIAL HYDRO PROBLEMS THE MAIN FCST ISSUES AGAIN TDY...ALTHOUGH THERE IS SOMETHING FOR ALMOST EVERYONE IN THE NEXT SEVEN DAYS. THE GFS IS DEEPER THAN THE ETA WITH THE MAIN TROUGH DURING THE NEXT 24 HRS...WHILE THE ETA IS SOMEWHAT SLOWER WITH ITS PROGRESSION. THIS MAY ALL BE MOOT POINT THOUGH...AND A BLEND OF GUIDANCE WILL BE USED FOR THE FCST. THE SFC LOW CURRENTLY ANALYZED IN EASTERN COLORADO IS PROJECTED TO ELONGATE AND MOVE NE INTO MN BY 12Z WEDNESDAY...WHILE A SERIES OF VORT MAXES ROUND THE BASE OF THE TROUGH AND PROVIDE ADEQUATE LIFT FOR PRECIP IN ND. A 300 MB JET MAX WILL NOSE INTO THE NORTHERN PLAINS LATE TONIGHT AND AID IN PRECIP DEVELOPMENT...AS WILL THE NET ISENTROPIC LIFT THAT WILL DVLP ACROSS THE AREA. IN ESSENCE...WE EXPECT PERIODS OF PRECIP THE NEXT 24 HRS..WITH THE BEST CHANCES IN THE SOUTHERN HALF OF OUR CWA. WE WILL CONTINUE WITH THE FLOOD WATCH THROUGH 6 AM CDT AS ANY ADDITIONAL RAINFALL COULD CAUSE AT LEAST SOME MINOR HYDRO PROBLEMS. CAA WILL KICK IN AS THE SFC LOW WINDS UP TO OUR EAST...AND GUSTY NORTH WINDS COMBINED WITH 850 MB TEMPS FALLING TO AROUND 4 C AND THE AFOREMENTIONED CLOUDS/PRECIP WILL MAKE FOR A RAW DAY WEDNESDAY...THOUGH THE PRECIP WILL BEGIN TO SHUT OFF FROM WEST TO EAST DURING THE DAY. AFTER THE TROUGH AXIS PASSES US BY...UPPER LVL NW FLOW WILL DOMINATE THE END OF THE WORK WEEK. TIMING OF UPPER LVL S/WS IN THE FLOW IS BOUND TO BE TRYING AT BEST...BUT IT APPEARS AT LEAST DIURNALLY DRIVEN CONVECTION WILL BE POSSIBLE BOTH THURSDAY AND FRIDAY. THE PASSAGE OF A WEAK SFC COOL FRONT FRI NIGHT WILL LIKELY SLOW THE ANTICIPATED WARMUP SOME...THOUGH 850 MB TEMPS ONLY COOL SOME DURING THAT TIME PERIOD. IN THE LONGER RANGE...MEDIUM RANGE GUIDANCE CONTINUES TO SUGGEST THAT UPPER LVL HEIGHTS WILL BE ON THE RISE IN THE NORTHERN PLAINS BY EARLY NEXT WEEK AS THE NEXT UPPER LVL TROUGH WORKS ITS WAY INTO THE PACIFIC NW. THE NET RESULT WILL BE WARMING TEMPS...WITH THE NEXT CHANCE OF TSTMS STILL LOOKING TO BE EARLY NEXT WEEK AS FLOW ALOFT TURNS SW AND A COLD FRONT PASSES THROUGH THE REGION...THOUGH THE TRANSITION TO THIS PATTERN IS LIABLE TO BE SLOWER THAN CURRENTLY PROJECTED. .BIS...FLOOD WATCH UNTIL 6 AM CDT WEDNESDAY MORNING FOR SIOUX ...EMMONS...LOGAN...MCINTOSH...DICKEY...AND LAMOURE COUNTIES. SCHULTZ
Hazardous weather outlook, Jun 24, 3:45 PM CDT, 5 hours 54 minutes before
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-252045- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 345 PM CDT TUE JUN 24 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TONIGHT A FLOOD WATCH REMAINS IN EFFECT TONIGHT FOR FOR SIOUX... EMMONS...LOGAN...MCINTOSH...LAMOURE AND DICKEY COUNTIES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. SCHULTZ
Nearby
Severe Thunderstorm Warnings in North Dakota, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.